Alert archive / Nebraska / Flash Flood Warnings in 2010
Flash Flood Warning 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 3, 2010, 5:52 PM MDT for Morrill County, Nebraska. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2010, 5:52 PM MDT (23:52 UTC)
- Expired
- Jul 3, 2010, 8:01 PM MDT
- In force
- 2 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Morrill County, NE
The radar
The Cheyenne radar (KCYS), 162 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 1849 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:15 PM MDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 3, 2:15 PM MDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 215 PM MDT SAT JUL 3 2010 .SHORT TERM...TONIGHT THROUGH MONDAY EARLY AFTERNOON WATER VAPOR IMAGERY SHOWED A MID/UPPER TROUGH AXIS ORIENTED NE-SW FROM WCNTRL MT THROUGH CNTRL ID...WRN NV AND NCNTRL CA...WITH SWLY FLOW FROM THE NRN PLAINS TO THE FOUR CORNERS REGION. SEVERAL SHORT WAVES WERE TRACKING NEWD FROM THE GREAT BASIN ACROSS WY...MT AND THE WRN DAKOTAS. A COLD FRONT EXTENDED FROM LOW PRESSURE OVER ECNTRL ND SWWD THROUGH CNTRL SD THEN WWD THROUGH THE NWRN NEB PANHANDLE INTO SERN WY. THE AIRMASS AHEAD OF THE FRONT IS QUITE MOIST AND UNSTABLE WITH DEW POINTS INTO THE UPPER 50S AND 60S. WITH SURFACE TEMPS INTO THE 80S TO LOWER 90S...MUCAPES RANGED FROM 1000-2000 J/KG. TSTMS OVER AREAS TO THE EAST OF A LINE FROM DOUGLAS TO CHEYENNE MAY BECOME SEVERE THIS AFTERNOON...WITH THE MAIN THREATS LARGE HAIL AND DAMAGING WINDS. TONIGHT...THE COLD FRONT PROGRESSES SWD ACROSS THE CWA. LOW LEVEL THETA-E RIDGE AXIS...ELEVATED INSTABILITY AND POST-FRONTAL UPSLOPE WILL FOCUS ISOLD TO SCT TSTMS EAST OF A DOUGLAS TO CHEYENNE LINE...WITH A FEW SEVERE STORMS POSSIBLE IN THE EVENING. MODEL BOUNDARY LAYER PROGS INDICATE LOW CEILINGS FROM SERN WY INTO THE SRN NEB PANHANDLE LATE TONIGHT...WITH VISIBILITIES REMAINING AOA 6SM. ON SUNDAY...NEXT SHORT WAVE TO THE SW MOVES NE ACROSS WY DURING THE AFTERNOON. SIGNIFICANT LOW/MID LEVEL MOISTURE AND CLOUD COVER WILL TREND TOWARD THE COOLER METMOS MAX TEMPS. UPSLOPE AND ELEVATED INSTABILITY WILL PROMOTE SCT MAINLY AFTERNOON TSTM DEVELOPMENT. THE RISK FOR STRONG TO SEVERE TSTMS WILL EXIST OVER ERN CO...SWRN NEB AND WRN KS ALONG AXIS OF GREATEST SURFACE-BASED INSTABILITY AND LOW LEVEL SHEAR. SUNDAY NIGHT...MID/UPPER TROUGH EXITS THE CWA WITH TSTM CHANCES TAPERING OFF FROM WEST TO EAST. MONDAY... WILL BE BETWEEN TROUGHS WITH NEAR ZONAL PATTERN ALOFT PROMOTING DRIER AND WARMER CONDITIONS. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY MAIN FORECAST IMPACT WILL ANOTHER COLD FRONT MONDAY NIGHT THEN UPSLOPE FLOW INTO THURSDAY WITH MORE OF A BACKDOOR FRONT FRIDAY NIGHT. ON MONDAY NIGHT SHORTWAVE TROUGH AXIS EJECT THROUGH NRN WYOMING WITH COLD FRONT INTO SRN WY BY TUESDAY 12Z FOR REINFORCING SHOT OF COOLER AIR AND RETURN TO UPSLOPE FLOW AND SOME POST FRONTAL PRECIPITATION AND LOW CLOUDS. FROM TUESDAY INTO THURSDAY BOTH GFS AND ECMWF SHOW PERSISTENT UPSLOPE EAST TO SOUTHEAST FLOW OVER THE FORECAST AREA. THIS WILL HELP KEEP TEMPERATURES DOWN WITH COOLER MOIST FLOW. BY THURSDAY AFTERNOON MORE OF A WEAK FLOW PATTERN WILL DEVELOP AS SHORTWAVE MOVES INTO GREAT BASIN FROM CA/NV AREA. MEANWHILE A BACKDOOR SHORTWAVE DROPPING IN FROM NORTHERN GREAT PLAINS WILL PROVIDE ANOTHER AREA OF COOLER NORTHEAST FLOW SHIFTING UPSLOPE WITH POST FRONTAL PRECIPITATION INTO SATURDAY. && .AVIATION...18Z TAF ISSUANCE SFC COLD FRONT FROM SERN WY NEWD THRU CNTRL SD AND ERN ND WILL SLOWLY SETTLE S-SEWD THRU THIS EVE. DECENT INSTABILITY AND LOW LEVEL BOUNDARY WILL FOCUS SCT AFTN/EVE TSTMS...MAINLY E OF THE LARAMIE RANGE. A FEW TSTMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. VSBYS/CIGS MAY BE REDUCED TO MVFR INVOF THE STRONGEST TSTM ACTIVITY. SERN WY/WRN NEB PANHANDLE TERMINALS MAY EXPERIENCE MVFR CIGS AFTER 09Z SUN. && .FIRE WEATHER... A COLD FRONT WILL MOVE SLOWLY SOUTH ACROSS THE DISTRICT THIS AFTERNOON AND TONIGHT BRINGING COOLER TEMPERATURES...INCREASED HUMIDITY AND SCATTERED SHOWERS AND THUNDERSTORMS THROUGH INDEPENDENCE DAY. && .HYDROLOGY... THE NORTH PLATTE RIVER IN THE NEBRASKA PANHANDLE WILL REMAIN A CONCERN THROUGH THE WEEKEND. UPSTREAM RELEASES FROM RESERVOIRS IN EASTERN WYOMING WILL KEEP THE RIVER ABOVE FLOOD STAGE NEAR HENRY. THE RIVER SHOULD RISE TO 5.3 FEET THIS AFTERNOON AND TONIGHT...THEN REMAIN AT 5.2 FEET INTO EARLY NEXT WEEK. RAINFALL THIS WEEKEND COULD ACCUMULATE BETWEEN A QUARTER AND HALF INCH OVER THE BASIN WHICH MAY RESULT IN SLIGHTLY HIGHER STAGE VALUES THAN PREDICTED. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER/HYDROLOGY...JAMSKI LONG TERM/AVIATION...SLA
Hazardous weather outlook, Jul 3, 2:29 PM MDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 229 PM MDT SAT JUL 3 2010 WYZ101>119-041200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 229 PM MDT SAT JUL 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE SLOWLY SOUTH-SOUTHEAST ACROSS THE AREA THIS AFTERNOON AND EVENING...WHILE AN UPPER LEVEL DISTURBANCE MOVES NORTHEAST ACROSS WYOMING. WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP. WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL..BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING MAY ACCOMPANY THE STRONGER STORMS. THE STORMS WILL DIMINISH IN COVERAGE AND INTENSITY EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING FROM TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-041200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 229 PM MDT SAT JUL 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A COLD FRONT WILL MOVE SLOWLY SOUTH-SOUTHEAST ACROSS THE AREA THIS AFTERNOON AND EVENING...WHILE AN UPPER LEVEL DISTURBANCE MOVES NORTHEAST ACROSS WYOMING. SCATTERED THUNDERSTORMS WILL DEVELOP. SOME OF THE STORMS MAY BECOME SEVERE WITH WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL...HEAVY RAIN AND FREQUENT LIGHTNING. THE STORMS WILL DIMINISH IN COVERAGE AND INTENSITY LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING FROM TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
In the hours before
Special weather statement, Jul 3, 4:26 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 426 PM MDT SAT JUL 3 2010 NEZ095-096-WYZ108-032330- GOSHEN COUNTY WY-NORTH SIOUX NE-SOUTH SIOUX NE- 426 PM MDT SAT JUL 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GOSHEN AND SOUTHERN SIOUX COUNTIES UNTIL 530 PM MDT... AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF TORRINGTON...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TORRINGTON... CHALK BUTTES... MOUNT EDNA... AGATE... MAZUR
Special weather statement, Jul 3, 4:43 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 443 PM MDT SAT JUL 3 2010 NEZ021-032315- MORRILL NE- 443 PM MDT SAT JUL 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORRILL COUNTY UNTIL 515 PM MDT... AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR REDINGTON...OR 25 MILES SOUTHEAST OF SCOTTSBLUFF...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... CHIMNEY ROCK AROUND 450 PM MDT. BAYARD AROUND 500 PM MDT. PERRIN AROUND 505 PM MDT. ANGORA AROUND 515 PM MDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JAMSKI
Special weather statement, Jul 3, 4:52 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 452 PM MDT SAT JUL 3 2010 NEZ019-020-096-WYZ108-032315- BANNER NE-GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE- 452 PM MDT SAT JUL 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GOSHEN... SOUTHWESTERN SIOUX...WESTERN SCOTTS BLUFF AND NORTHWESTERN BANNER COUNTIES UNTIL 515 PM MDT... AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM YODER TO LA GRANGE...AND MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... LA GRANGE AROUND 500 PM MDT. PACKER LAKE AROUND 510 PM MDT. LYMAN...HENRY AND STEGALL AROUND 515 PM MDT. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JAMSKI
Special weather statement, Jul 3, 5:34 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 534 PM MDT SAT JUL 3 2010 NEZ054-040000- KIMBALL NE- 534 PM MDT SAT JUL 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIMBALL COUNTY UNTIL 600 PM MDT... AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF KIMBALL AIRPORT...OR 15 MILES SOUTH OF KIMBALL...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... RURAL SOUTHERN KIMBALL COUNTY THROUGH 600 PM MDT THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JAMSKI
Local storm report, Jul 3, 5:38 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
538 PM MDT SAT JUL 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST BRIDGEPORT 41.67N 103.10W
07/03/2010 E65.00 MPH MORRILL NE TRAINED SPOTTER
0530 PM FLASH FLOOD BRICKER LAKES 41.69N 103.07W
07/03/2010 MORRILL NE TRAINED SPOTTER
WATER OVER ROAD ADJACENT TO LAKE.
0534 PM HAIL BRIDGEPORT 41.67N 103.10W
07/03/2010 M1.00 INCH MORRILL NE TRAINED SPOTTER
&&
MJAMSKILocal storm report, Jul 3, 5:46 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
546 PM MDT SAT JUL 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND DMG BRIDGEPORT 41.67N 103.10W
07/03/2010 MORRILL NE TRAINED SPOTTER
POWER POLES DOWN ACROSS MAIN ST.
0535 PM HAIL BRIDGEPORT 41.67N 103.10W
07/03/2010 M1.75 INCH MORRILL NE TRAINED SPOTTER
QUARTER TO GOLF BALL SIZE HAIL COMPLETELY COVERED THE
GROUND.
0540 PM FLASH FLOOD BRIDGEPORT 41.67N 103.10W
07/03/2010 MORRILL NE TRAINED SPOTTER
WATER FROM CURB TO CURB OVER MAIN ST.
&&
MJAMSKIThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:53 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 37 min |
| Jul 3, 3:26 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Sioux | 49 min |
| Jul 3, 4:03 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 42 min |
| Jul 3, 4:12 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes | 35 min |
| Jul 3, 4:15 PM MDT | Areal Flood Advisory | CYS | Morrill | 3 hr |
| Jul 3, 5:00 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 45 min |
| Jul 3, 5:08 PM MDT | Flash Flood Warning | CYS | Morrill | 3 hr |
| Jul 3, 5:39 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 20 min |
| Jul 3, 5:55 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 50 min |
| Jul 3, 5:56 PM MDT | Tornado Warning | CYS | Morrill | 22 min |
Nearby
Flash Flood Warnings in Nebraska, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.